Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 19, 2020, 6:21 PM EDT for Broward County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 19, 2020, 6:21 PM EDT (22:21 UTC)
- Expired
- Oct 19, 2020, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 65 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 6:42 PM EDT | MARINE TSTM WIND 40 | 2 Ne Dania Beach, FL | A THUNDERSTORM PRODUCED A WIND GUST OF 40 MPH AT THE MESONET WXFLOW SITE XPEG AT PORT EVERGLADES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -151 m²/s²
- 0-3 km storm-relative helicity
- -116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
857 WWUS82 KMFL 192221 SPSMFL Special Weather Statement National Weather Service Miami FL 621 PM EDT Mon Oct 19 2020 FLZ071-072-172-192300- Inland Broward County FL-Coastal Broward County FL- Metro Broward County FL- 621 PM EDT Mon Oct 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR BROWARD COUNTY UNTIL 700 PM EDT... * At 621 PM EDT, National Weather Service meteorologists were tracking a gusty shower near Hollywood, moving west at 35 mph. * Winds in excess of 45 mph possible with this shower. * Locations impacted include... Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs, Pompano Beach, Davie, Plantation, Sunrise, Tamarac, Margate, Lauderdale-By-The-Sea, Hallandale, Lauderhill, Weston, Coconut Creek, Oakland Park, North Lauderdale, Lauderdale Lakes and Dania Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2619 7989 2597 7993 2599 8043 2630 8040 TIME...MOT...LOC 2221Z 094DEG 29KT 2607 8002 $$ CWC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 19, 3:53 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 19, 3:53 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Miami FL
353 PM EDT Mon Oct 19 2020
.SHORT TERM...
Short Term (Today through Tuesday)...
Abundant moisture remains in place across South Florida this
afternoon as a tropical wave moves through the region. Scattered to
numerous showers will continue throughout the rest of the afternoon
and into tonight as well. The potential for localized flooding still
remains in place for the rest of this afternoon and tonight
especially across the northern areas where the heaviest rain
continues to fall. A strong area of high pressure to the north
combined with the tropical wave moving through the area will help to
keep the pressure gradient across the region tight which will allow
for the breezy east to northeasterly flow to continue as well. High
temperatures this afternoon will remain in the lower to mid 80s
across South Florida due to the increased cloud cover over the area.
The tropical wave will continue moving towards the west northwest
into the Gulf of Mexico on Tuesday. The deep tropical moisture from
this tropical wave will remain in place over South Florida
throughout the day which will help to increase the chances of
showers and thunderstorms. Some of the strongest storms could
contain heavy downpours which will allow for the localized flooding
potential to continue especially in areas that are already saturated
from heavy rainfall that has occurred earlier today. The latest
computer model guidance also shows the strong area of high pressure
to the north remaining in place. This will allow for the pressure
gradient across South Florida to remain tight which will result in
the gusty east to southeasterly flow continuing throughout the day
on Tuesday as well. High temperatures on Tuesday will generally
remain in the mid 80s across the region due to increased amount of
cloud cover remaining in place.
.LONG TERM...
Wednesday and Thursday...
Stout ridging should prevail in the mid-levels across much of the
western North Atlantic, with a weakness near Bermuda in association
with Tropical Cyclone Epsilon. This should maintain surface high
pressure across the eastern Seaboard, with a zone of lower pressure
from the Caribbean Sea into the Greater Antilles. A closed upper low
initially over the eastern Gulf of Mexico should devolve into an
open-wave trough while lifting north ahead of a deeper trough
approaching from the Great Plains. This pattern will maintain a
tight pressure gradient across our area, with breezy easterlies
continuing. Deep moisture should remain across the area, leading to
scattered to numerous showers and a few thunderstorms. The easterly
flow regime will focus the better afternoon-evening rain chances
from the interior towards the Gulf Coast. The primary weather
related hazard during this time is the potential for minor nuisance
flooding, especially for urban areas. Given the strong wind fields
just off the deck can't rule out a few stronger wind gusts with any
thunderstorms that do develop. High temperatures should range from
the mid to upper 80s, with lows mostly in the 70s. The warmest
readings will Temperatures should remain near seasonal averages.
be over interior areas and the Gulf Coast given the onshore
Atlantic wind component.
Friday through Monday...
Broad ridging will erode across the southwest North Atlantic as
Tropical Cyclone Epsilon lifts north and the previously mentioned
trough advances towards the Atlantic Seaboard. A surface front
accompanying this feature should become quasi-stationary across
northern Florida late in the period. The deterministic guidance is
in somewhat better agreement in the low-level mass response, with
inverted troughing across the eastern Gulf and southeasterly surface
winds through the Weekend. Shower coverage may increase over the
first portion of the weekend given troughing impinging on the area
and a subsequent increase in large-scale forcing via differential
cyclonic vorticity advection and jet-level divergence. Thereafter,
current model solutions suggest some drying aloft is possible by
early next week with a possible reduction in shower chances. That
said, somewhat lower confidence still exists during this forecast
period so keep up with changes.
&&
.AVIATION(18Z TAFS)...
A breezy easterly flow will continue for this afternoon and
through the evening hours along with scattered showers as moisture
from a tropical wave moves through the area. There could be
periods of MVFR or even IFR throughout the afternoon and evening
hours as showers move through. A breezy easterly flow continues
through the day on Tuesday with scattered showers and isolated
thunderstorms developing across the region.
&&
.MARINE...
Hazardous marine conditions will remain in place across the Atlantic
and Gulf coastal waters as pressure gradients remain tight over the
local waters. This will allow for periods of gusty east to
northeasterly winds to continue through Tuesday which will also
result in elevated seas especially in the Atlantic waters. In
addition, there will be plenty of deep tropical moisture remaining
in place which will allow for scattered to numerous showers and
thunderstorms to continue over the local waters through the middle
of the week. Winds and seas could be locally higher in and around
any shower or thunderstorm.
&&
.BEACHES...
With the breezy easterly flow remaining in place, there will
continue to be a high risk of rip currents for the Atlantic coast
beaches through the middle of the week. In addition, there will
continue to be the possibility of coastal flooding at the times of
high tide across the coastal areas along the east coast later this
evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 77 84 76 84 / 60 70 70 60
West Kendall 76 85 75 85 / 60 70 70 70
Opa-Locka 75 84 75 84 / 50 70 70 60
Homestead 76 84 76 84 / 70 70 70 70
Fort Lauderdale 77 85 76 85 / 60 70 70 60
N Ft Lauderdale 76 84 75 84 / 60 60 70 60
Pembroke Pines 77 86 76 85 / 60 70 60 60
West Palm Beach 76 85 75 84 / 50 60 60 60
Boca Raton 77 87 76 86 / 50 60 70 60
Naples 75 85 74 85 / 40 60 50 80
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for FLZ168-172-
173.
Coastal Flood Advisory until 8 PM EDT Wednesday for FLZ168-172-
173.
AM...Small Craft Advisory until 8 AM EDT Wednesday for AMZ610.
Small Craft Advisory until 8 PM EDT Wednesday for AMZ630-650-651-
670-671.
GM...Small Craft Advisory until 8 AM EDT Wednesday for GMZ656-657-676.
&&
Tonight/Tuesday and Aviation/Marine...CWC
Tuesday Night through Monday...SPMHazardous weather outlook, Oct 19, 8:50 AM EDT, 9 hours 31 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 850 AM EDT Mon Oct 19 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 200100- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 850 AM EDT Mon Oct 19 2020 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH WEDNESDAY EVENING... ...HEAVY SHOWERS WITH LOCALIZED FLOODING POSSIBLE EAST COAST TODAY... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TONIGHT... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Coastal Flooding: Higher than normal tides (highest predicted tides of the year) could lead to minor coastal flooding around periods of high tide. Flooding: Heavy rain showers moving off the Atlantic will result in the potential for localized flooding across portions of southeast Florida today. Rip Currents: There is a high risk of rip currents at the Atlantic Coast beaches. Thunderstorms: A few thunderstorms will be possible today, mainly in the afternoon hours. Primary impacts from the thunderstorms will be lightning strikes and brief gusty winds. Wind: Winds up to 25 mph with gusts in excess of 40 mph are possible across the Atlantic coastal waters today. Wind gusts up to 45 mph are also possible with any thunderstorms that do develop today. Marine: Breezy to winds conditions and building seas will create hazardous boating conditions across all of the South Florida waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Hazardous marine conditions will be possible through mid week. Scattered showers and thunderstorms expected each afternoon period, mainly with sea breeze boundaries. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Oct 19, 1:00 PM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
100 PM EDT MON OCT 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM TSTM WND GST 2 SW WELLINGTON 26.65N 80.27W
10/19/2020 M59 MPH PALM BEACH FL MESONET
A WIND GUST OF 59 MPH WAS RECORDED AT THE
EARTH NETWORK SITE WLLCH LOCATED AT
WELLINGTON HIGH SCHOOL.
&&Local storm report, Oct 19, 1:40 PM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
140 PM EDT MON OCT 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM COASTAL FLOOD 4 ESE NORTH MIAMI 25.87N 80.13W
10/19/2020 MIAMI-DADE FL NEWSPAPER
PICTURES AND VIDEO RECEIVED VIA TWITTER FROM
MIAMI HERALD OF STREET FLOODING AT 82ND
STREET AND CRESPI BOULEVARD IN MIAMI BEACH.
FLOODING MAINLY FROM HIGH TIDE IN ADDITION
TO RECENT RAINFALL.
&&Local storm report, Oct 19, 1:53 PM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
153 PM EDT MON OCT 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM COASTAL FLOOD 1 S LIGHTHOUSE POINT 26.26N 80.08W
10/19/2020 BROWARD FL PUBLIC
REPORT RECEIVED VIA TWITTER OF AIA CLOSED IN
HILLSBORO BEACH FROM 1021 TO 900 HILLSBORO
MILE.
&&Local storm report, Oct 19, 2:40 PM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT MON OCT 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM COASTAL FLOOD 2 NE HALLANDALE 26.01N 80.12W
10/19/2020 BROWARD FL PUBLIC
VIDEO VIA TWITTER OF STREET FLOODING
ADJACENT TO HOLLYWOOD MARINA FROM WATER
OVERTOPPING THE SEAWALL AT THE MARINA AND
FLOWING INTO THE STREET.
&&Special weather statement, Oct 19, 6:02 PM EDT, 19 minutes before
Special Weather Statement National Weather Service Miami FL 602 PM EDT Mon Oct 19 2020 FLZ070-071-073-075-192245- Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL- Inland Miami-Dade County FL- 602 PM EDT Mon Oct 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN MAINLAND MONROE...NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 645 PM EDT... * At 602 PM EDT, National Weather Service meteorologists were tracking a gusty shower 10 miles northeast of Fortymile Bend, or 24 miles west of Miramar, moving west at 25 mph. * Winds in excess of 45 mph possible with this shower. * Locations impacted include... Big Cypress National Preserve, Dade-Collier Training Airport and Fortymile Bend. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2600 8059 2573 8062 2577 8115 2611 8106 TIME...MOT...LOC 2202Z 094DEG 24KT 2588 8073 CWC
Special weather statement, Oct 19, 6:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 621 PM EDT Mon Oct 19 2020 FLZ071-072-172-192300- Inland Broward County FL-Coastal Broward County FL- Metro Broward County FL- 621 PM EDT Mon Oct 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR BROWARD COUNTY UNTIL 700 PM EDT... * At 621 PM EDT, National Weather Service meteorologists were tracking a gusty shower near Hollywood, moving west at 35 mph. * Winds in excess of 45 mph possible with this shower. * Locations impacted include... Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs, Pompano Beach, Davie, Plantation, Sunrise, Tamarac, Margate, Lauderdale-By-The-Sea, Hallandale, Lauderhill, Weston, Coconut Creek, Oakland Park, North Lauderdale, Lauderdale Lakes and Dania Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2619 7989 2597 7993 2599 8043 2630 8040 TIME...MOT...LOC 2221Z 094DEG 29KT 2607 8002 CWC
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 9:05 PM EDT | Wind Advisory | MFL | Broward, Miami-Dade, Palm Beach | 11 hr |
| Oct 19, 7:22 AM EDT | Special Marine Warning | MFL | 83 min | |
| Oct 19, 7:53 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Oct 19, 8:41 AM EDT | Special Marine Warning | MFL | 64 min | |
| Oct 19, 8:56 AM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
| Oct 19, 9:00 AM EDT | Special Marine Warning | MFL | 60 min | |
| Oct 19, 9:15 AM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Oct 19, 9:26 AM EDT | Special Marine Warning | MFL | 64 min | |
| Oct 19, 9:40 AM EDT | Special Marine Warning | MFL | 65 min | |
| Oct 19, 10:05 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 115 min |
| Oct 19, 10:31 AM EDT | Special Marine Warning | MFL | 59 min | |
| Oct 19, 11:23 AM EDT | Special Marine Warning | MFL | 67 min | |
| Oct 19, 11:55 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Oct 19, 12:42 PM EDT | Special Marine Warning | MFL | 33 min | |
| Oct 19, 6:02 PM EDT | Special Weather Statement | MFL | Monroe | 43 min |
| Oct 19, 6:18 PM EDT | Special Marine Warning | MFL | 27 min | |
| Oct 19, 6:58 PM EDT | Special Marine Warning | MFL | 62 min | |
| Oct 19, 7:00 PM EDT | Special Weather Statement | MFL | Monroe | 30 min |
| Oct 19, 7:54 PM EDT | Special Marine Warning | MFL | 33 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.